MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The picture was reviewed and no root cause can be determined.However, it was reported that the device is available for analysis.Therefore, once the device is received by the bwi product analysis lab, the evaluation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a ez steer nav and when the catheter was taken out, char was noted to have adhered to the top (tip electrode).The system did not present any error messages.The physician considered the char as ¿big¿, and they had no idea there was char.He did an ultrasound and did not see it in the atrium.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
On 27-feb-2025, additional information was received.It was reported that a 4mm nav catheter was being utilized.The procedure was completed with no surgical delay.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 02-apr-2025, the device was returned for investigation.It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a ez steer nav and when the catheter was taken out, char was noted to have adhered to the top (tip electrode).The system did not present any error messages.The physician considered the char as ¿big¿, and they had no idea there was char.He did an ultrasound and did not see it in the atrium.No adverse patient consequence was reported.Device investigation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation, temperature and impedance test of the returned device was performed following j&j medtech procedures.Visual inspection of the returned device revealed no char residues on the tip section.A temperature and impedance test were performed and the results were found within specifications.According to the picture provided by the decontamination lab and the customer, char was observed in the tip area.A manufacturing record evaluation was performed for the finished device 31495288m number, and no internal actions related to the reported complaint condition were identified.Since char was detected by the decontamination lab and the customer, the complaint was confirmed.The potential cause of the char could be related to the usage of the device during the procedure; however, this cannot be conclusively determined.The catheter instructions for use (ifu) contain the following recommendations: in the event of a generator cutoff (impedance or temperature), the catheter must be withdrawn and the tip electrode cleaned of coagulum before rf energy is re-applied.Use only sterile saline and gauze pad to clean the tip.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER NAV
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21465385
Report Number2029046-2025-00561
Device Sequence Number8658789
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public(01)10846835002997(17)271119(10)31495288M
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31495288M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/28/2025
04/02/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/25/2025
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GENERATOR.
Patient SexUnknown